Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 45, NWS Norman, OK

April 20, 2011Carter County, Love County, Murray County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 20, 2011, 10:36 PM CDT for Carter County, Love County, Murray County, Oklahoma. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2011, 10:36 PM CDT (03:36 UTC)
Expired
Apr 20, 2011, 11:15 PM CDT
In force
39 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Carter County, OK, Love County, OK, Murray County, OK

The radar

The Norman radar (KTLX), 146 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 11:04 PM CDTHAIL 1.75Lone Grove, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2192 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
432 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WUUS54 KOUN 210336
SVROUN
OKC019-085-099-210415-
/O.NEW.KOUN.SV.W.0045.110421T0336Z-110421T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1036 PM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARTER COUNTY IN SOUTHERN OKLAHOMA...
  NORTHWESTERN LOVE COUNTY IN SOUTHERN OKLAHOMA...
  CENTRAL MURRAY COUNTY IN SOUTHERN OKLAHOMA...

* UNTIL 1115 PM CDT

* AT 1036 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 3 MILES SOUTH OF WILSON...MOVING NORTHEAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF HALF DOLLARS...

* LOCATIONS IN THE WARNING INCLUDE ARDMORE...COURTNEY...GENE AUTRY...
  LONE GROVE...MILO...NORTHWESTERN LAKE MURRAY...RUBOTTOM...SPRINGER
  AND WILSON.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 25 AND 47.

LAT...LON 3390 9747 3391 9749 3390 9755 3397 9756
      3398 9753 3402 9756 3412 9756 3450 9728
      3423 9693 3387 9746
TIME...MOT...LOC 0336Z 223DEG 26KT 3412 9740

$$

TAYLOR
2 follow-up statements
986 
WWUS54 KOUN 210351
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1051 PM CDT WED APR 20 2011

OKC019-085-099-210415-
/O.CON.KOUN.SV.W.0045.000000T0000Z-110421T0415Z/
LOVE OK-MURRAY OK-CARTER OK-
1051 PM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR CARTER...CENTRAL MURRAY AND NORTHERN LOVE COUNTIES...

AT 1051 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 4 MILES WEST OF LONE GROVE...MOVING NORTHEAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF HALF DOLLARS...

* LOCATIONS IN THE WARNING INCLUDE ARDMORE...EXTREME NORTHWESTERN
  LAKE MURRAY...GENE AUTRY...LONE GROVE...MILO...SPRINGER AND WILSON.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 26 AND 47.

LAT...LON 3390 9742 3405 9748 3417 9748 3450 9728
      3423 9693
TIME...MOT...LOC 0351Z 223DEG 26KT 3420 9731

$$

TAYLOR
217 
WWUS54 KOUN 210406
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1106 PM CDT WED APR 20 2011

OKC085-210416-
/O.CAN.KOUN.SV.W.0045.000000T0000Z-110421T0415Z/
LOVE OK-
1106 PM CDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHERN
LOVE COUNTY...

LAT...LON 3408 9722 3409 9733 3422 9736 3450 9728
      3423 9693
TIME...MOT...LOC 0406Z 223DEG 26KT 3428 9722

$$

OKC019-099-210415-
/O.CON.KOUN.SV.W.0045.000000T0000Z-110421T0415Z/
MURRAY OK-CARTER OK-
1106 PM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EASTERN CARTER AND CENTRAL MURRAY COUNTIES...

AT 1106 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 6 MILES NORTH OF LONE GROVE...MOVING NORTHEAST AT 30
MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...

* LOCATIONS IN THE WARNING INCLUDE ARDMORE...GENE AUTRY...LONE GROVE
  AND SPRINGER.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 28 AND 47.

LAT...LON 3408 9722 3409 9733 3422 9736 3450 9728
      3423 9693
TIME...MOT...LOC 0406Z 223DEG 26KT 3428 9722

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 8:43 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 20, 8:43 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
843 PM CDT WED APR 20 2011

.DISCUSSION...
POPS WERE ADJUSTED A LITTLE ACROSS OUR NORTH TEXAS COUNTIES AND
SOUTHERN PORTIONS OF OKLAHOMA. LEFT MOVERS FROM SOUTHWEST TEXAS
COMPLEX CONTINUE TO MOVE/FORCE REDEVELOPMENT AS THEY PROGRESS
NORTH/NORTHEAST. THESE STORMS WILL AFFECT PORTIONS OF WESTERN
NORTH TEXAS NEAR AND SOUTHEAST OF WICHITA FALLS...AND EVENTUALLY
SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA. ADDITIONAL DEVELOPMENT
FARTHER NORTH WILL BE POSSIBLE AS LOW LEVEL JET BECOMES
ESTABLISHED. STEEP LAPSE RATES WILL KEEP THE THREAT OF STRONG AND
MARGINALLY SEVERE STORMS (HAIL BEING THE CONCERN) GOING INTO THE
OVERNIGHT HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  54  76  65  84 /  40  40  20  30
HOBART OK         52  75  63  87 /  20  30  20  20
WICHITA FALLS TX  59  80  67  90 /  40  30  20  20
GAGE OK           48  77  56  82 /  10  20  20  10
PONCA CITY OK     50  68  65  79 /  30  50  40  30
DURANT OK         59  78  66  81 /  60  30  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/03
Hazardous weather outlook, Apr 20, 10:20 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1020 PM CDT WED APR 20 2011

OKZ004>048-050>052-TXZ083>090-211000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1020 PM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED AND MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE
OVERNIGHT.

DISCUSSION...
A SOUTHERLY LOW-LEVEL JET WILL INTENSIFY AND MAY TRANSPORT ENOUGH
UNSTABLE AIR OVER OKLAHOMA AND WESTERN NORTH TEXAS TO ALLOW A FEW
THUNDERSTORMS TO DEVELOP. INSTABILITY...MAINLY OVER SOUTHERN
OKLAHOMA...MAY BECOME SUFFICIENT FOR A FEW OF THE THUNDERSTORMS TO
BECOME SEVERE AND BRIEFLY PRODUCE HAIL UP TO THE SIZE OF HALF
DOLLARS. HOWEVER...WIDESPREAD AND ORGANIZED SEVERE WEATHER IS NOT
EXPECTED.

VALID THROUGH 700 AM CDT THURSDAY APR 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE IN THE FORECAST FROM THURSDAY
INTO EARLY NEXT WEEK. THERE IS A RISK OF SEVERE THUNDERSTORMS
THURSDAY AND THURSDAY NIGHT...PRIMARILY FOR LARGE HAIL AND DAMAGING
WIND GUSTS. ON FRIDAY...THERE IS ANOTHER RISK ACROSS MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS. SURFACE-BASED THUNDERSTORMS WILL
BE POSSIBLE FRIDAY WHICH MAY PRODUCE LARGE HAIL...DAMAGING WINDS...
AND MAYBE EVEN TORNADOES. THE SEVERE WEATHER POTENTIAL WILL EXIST
OVER MUCH OF THE AREA INTO THE WEEKEND...AND THROUGH AT LEAST MONDAY
OF NEXT WEEK.

OTHER HAZARDOUS WEATHER...
WILDFIRE POTENTIAL WILL REMAIN ELEVATED AS LONG AS THE GROUND
REMAINS DRY AND THERE IS AN ABUNDANCE OF DRY VEGETATION. BUT
INCREASINGLY HUMID CONDITIONS...AND IMPROVING PROSPECTS OF RAIN...
WILL LIKELY LEAD TO A GENERAL DECREASE IN WILDFIRE POTENTIAL DURING
THE REST OF THE WEEK.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.

In the hours before

Special weather statement, Apr 20, 9:17 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
917 PM CDT WED APR 20 2011

TXZ089-090-210245-
CLAY TX-ARCHER TX-
917 PM CDT WED APR 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND CLAY COUNTIES.

AT 916 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8
MILES SOUTHWEST OF ARCHER CITY TO 10 MILES SOUTHEAST OF
NEWPORT...MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL MAINLY
AFFECT SOUTHERN PORTIONS OF ARCHER AND CLAY COUNTIES.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAINFALL...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3374 9857 3376 9797 3347 9797 3346 9798
      3347 9840 3345 9841 3344 9887

TAYLOR
Special weather statement, Apr 20, 9:45 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT WED APR 20 2011

OKZ045-TXZ090-210315-
JEFFERSON OK-CLAY TX-
945 PM CDT WED APR 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY AND JEFFERSON COUNTIES.

AT 945 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4
MILES NORTHWEST OF LAKE ARROWHEAD TO 13 MILES SOUTHEAST OF TERRAL...
MOVING NORTH AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAINFALL...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3375 9818 3371 9841 3408 9833 3412 9820
      3412 9816 3414 9813 3419 9800 3407 9756
      3397 9760 3398 9768 3388 9779 3385 9785
      3388 9797 3370 9798

TAYLOR
Special weather statement, Apr 20, 10:14 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1014 PM CDT WED APR 20 2011

OKZ045-046-050-210345-
LOVE OK-JEFFERSON OK-CARTER OK-
1014 PM CDT WED APR 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...JEFFERSON AND LOVE
COUNTIES.

AT 1012 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
TERRAL TO 13 MILES SOUTH OF LEON...MOVING NORTHEAST AT 25 MPH. THE
LINE OF STORMS HAS BEEN ON A WEAKENING TREND DURING THE PAST HALF
HOUR. SHOULD STRENGTHENING OF THE UPDRAFT OCCUR...AN INCREASE IN
HAIL SIZE WOULD RESULT.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAINFALL...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3383 9721 3386 9717 3390 9722 3385 9726
      3388 9730 3382 9736 3382 9743 3390 9747
      3389 9757 3397 9760 3399 9766 3385 9785
      3388 9796 3390 9798 3418 9786 3411 9746
      3387 9714 3380 9720

TAYLOR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 9:45 PM CDTSpecial Weather StatementOUNJefferson30 min
Apr 20, 10:14 PM CDTSpecial Weather StatementOUNJefferson31 min
Apr 20, 11:15 PM CDTSpecial Weather StatementOUNJohnston, Marshall, Murray45 min
Apr 20, 11:59 PM CDTSpecial Weather StatementOUNAtoka, Bryan, Coal46 min
Apr 21, 12:43 AM CDTSpecial Weather StatementOUNAtoka32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.